MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85445
Health Effect - Clinical Code No Information (3190)
Date of Event 04/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that the stent dislodged in the sheath.
 
Additional Manufacturer Narrative
Additional information: d4 and h4.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Analysis: the details of the complaint provided by the institution state that: ¿it was reported that the stent dislodged in the sheath.¿ further correspondence with the institution indicates that the stent was dislodged while attempting to pass the stent through the valve of the introducer sheath.Upon evaluating the returned product it was clear that the stent was no longer in its original crimped position between the two gold radiopaque marker bands.The stent had a substantial curve to it and it was deformed on one end.It is not known based on the details how the stent acquired the deformation and curve to it however going through the straights of the introducer sheath valve would not cause this type of deformation or stent migration off the balloon.The balloon catheter was evaluated to ensure the stent was crimped properly during manufacturing.The balloon when the stent is properly crimped has defined stent witness lines in the balloon surface.Based on the witness lines on the returned product the stent was properly crimped.A review of the device history records also shows that the stent crimping machine used in manufacturing was set up properly and the settings verified.A thorough review of the device history records was conducted to ensure the product met all quality and performance requirements including stent retention testing.Below is a list of the quality and performance criteria that every lot of icast covered stent systems is tested to.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr/7fr) depending on size.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: balloon hole skive dimensional verification.Stent securement testing.Proximal balloon weld tensile testing.Distal tip tensile testing.Catheter leak check.A review of the device history records indicates that this lot of catheters passed all quality and performance requirements.The device history record for stent crimping shows that the lowest stent retention data point recorded was 11.0 newtons (n).The minimum allowable stent retention force as specified in the part is = 5.5 n for 7fr introducer sheath/guide.This lot of icast covered stents passed this requirement.Conclusion: based on the review of the details provided, the physical evaluation of the returned product and review of the device history records a root cause of the stent migration off the balloon could not be determined.The conditions of the returned stent during the investigation do not emulate the description of the complaint as described by the institution.

Brand Name
I-CAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key10054597
Report Number3011175548-2020-00669
Device Sequence Number2629003
Product Code JCT
UDI-Device Identifier00650862854459
UDI-Public00650862854459
Combination Product (Y/N)N
Initial Reporter StateIL
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2022
Device Model Number85445
Device Catalogue Number85445
Device Lot Number448359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2020
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer05/14/2020
05/19/2020
07/16/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date05/18/2020
05/21/2020
07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight76